Jump to content
Important Survey - Please Participate ×

Looking for encouragement...


[...]

Recommended Posts

Hi,

 

I was on .5 mg clonazapam mostly for insomnia. I started to taper rather quickly because I didn't know any better. I went down 25% every 2 to 3 weeks until I slammed into the withdrawal wall. I talked to Dr. Leigh and she said I was doing okay for someone who had dropped that quickly, but I've been really suffering with what I do have to deal with. Now here's my question - I have been taking .0625 mg for about 6 weeks and I'm scared to death to drop off just in case I get worse. I have a quote from Prof. Ashton that I keep thinking about:

 

"Do not be tempted to spin out the withdrawal to a ridiculously slow rate towards the end (such as 0.25mg each month). Take the plunge when you reach 0.5mg daily; full recovery cannot begin until you have got off your tablets completely. Some people after completing withdrawal like to carry around a few tablets with them for security "just in case", but find that they rarely if ever use them."

 

So, what do you think?

Link to comment
Share on other sites

I think that's from an earlier edition of the report.

That advice is not appropriate for people who have suffered serious withdrawal, IMO.

This stuff about carrying a few pills around but not needing them - she's clearly not talking about people in acute, where for the most part every day is a fight not to take any more pills to relieve the awful symptoms.

.5mg us a hell of s jump for a lot of people. Some have come down .2ng from 3mg and still suffered badly. .5 is massive for those people.

 

I made some critical, life changing errors by putting too much faith in the bits of the Ashton report I wanted to believe, eg: you can cut by 1mg every fortnigh, jump and be fine.

I tried to stick to that schedule and made myself appallingly ill, and ends up losing my job.

I just wanted to believe what she said could apply to me, rather rhsn listening to the very obvious evidence from my own body that I was going far, far too fast.

Link to comment
Share on other sites

I'm not saying you shouldn't. I'm just pointing out that that particular bit of the report isn't very useful for people suffering a level if WD that we see round here.
Link to comment
Share on other sites

I'm not saying you shouldn't. I'm just pointing out that that particular bit of the report isn't very useful for people suffering a level if WD that we see round here.

 

Thanks, I have to say that I sort of felt that way after reading the posts on this forum. But, I was also wondering if it would apply to me, if you know what I mean.

 

FYI, here's the page where I got the quote: http://www.benzo.org.uk/manual/

 

If there is a newer version online I'd be very interested in seeing it.

Link to comment
Share on other sites

I started at .5mg of klonopin and am not thinking of jumping any sooner than .02 mg of k or the equivalent of .4mg of valium.

As Belfast says the Ashton manual seems to be very optimistic for people on this forum, I started off using the guidelines but came to a problem around .2mg and am now dropping by .0195mg every 2 weeks or so.

Link to comment
Share on other sites

I'm not sure if the revised edition still says that, I can't find it. She definitely took stuff out like 'have a glass or two of  wine' from the first edition.

 

I had no guidance from anyone during my taper, Ashton fucked me up actually. I saw her timetable and thought great, I can do that.

Then when I came her at the beginning of the year everyone was talking about it taking way, way longer. Which I dismissed as I'd seen the Ashton report.

If I'd listened to people on here I might have not lost nearly everything.

 

 

Link to comment
Share on other sites

I started at .5mg of klonopin and am not thinking of jumping any sooner than .02 mg of k or the equivalent of .4mg of valium.

As Belfast says the Ashton manual seems to be very optimistic for people on this forum, I started off using the guidelines but came to a problem around .2mg and am now dropping by .0195mg every 2 weeks or so.

 

Okay, the Ashton manual is not all its hyped to be. I'm not surprised!

 

Say, how can you get .02 mg of k?

Link to comment
Share on other sites

I'm not sure if the revised edition still says that, I can't find it. She definitely took stuff out like 'have a glass or two of  wine' from the first edition.

 

I had no guidance from anyone during my taper, Ashton fucked me up actually. I saw her timetable and thought great, I can do that.

Then when I came her at the beginning of the year everyone was talking about it taking way, way longer. Which I dismissed as I'd seen the Ashton report.

If I'd listened to people on here I might have not lost nearly everything.

 

Sorry to hear that, but it is very useful information!

Link to comment
Share on other sites

I started at .5mg of klonopin and am not thinking of jumping any sooner than .02 mg of k or the equivalent of .4mg of valium.

As Belfast says the Ashton manual seems to be very optimistic for people on this forum, I started off using the guidelines but came to a problem around .2mg and am now dropping by .0195mg every 2 weeks or so.

 

Okay, the Ashton manual is not all its hyped to be. I'm not surprised!

 

Say, how can you get .02 mg of k?

 

You can use a compounding pharmacy as I do or you can use a scale and weigh the pills and cut them down with a razor blade.

For example a .5mg klonopin pill weighs .171 grams so .02mg of klonopin will weigh (.02/.5) x .171 = .00684 grams

Some people make a liquid solution and do the same thing but with liquid volume.

 

All the instructions and equipment needed for cutting with a scale or solution are on this board probably under taper guide lines or such and are well detailed.

 

 

Link to comment
Share on other sites

I started at .5mg of klonopin and am not thinking of jumping any sooner than .02 mg of k or the equivalent of .4mg of valium.

As Belfast says the Ashton manual seems to be very optimistic for people on this forum, I started off using the guidelines but came to a problem around .2mg and am now dropping by .0195mg every 2 weeks or so.

 

Okay, the Ashton manual is not all its hyped to be. I'm not surprised!

 

Say, how can you get .02 mg of k?

 

You can use a compounding pharmacy as I do or you can use a scale and weigh the pills and cut them down with a razor blade.

For example a .5mg klonopin pill weighs .171 grams so .02mg of klonopin will weigh (.02/.5) x .171 = .00684 grams

Some people make a liquid solution and do the same thing but with liquid volume.

 

All the instructions and equipment needed for cutting with a scale or solution are on this board probably under taper guide lines or such and are well detailed.

 

 

 

Thank you! What compounding pharmacy do you use? Is it local or online?

Link to comment
Share on other sites

It is local to me, you need to google one in your area and make sure your prescribing doctor in on board.

One thing though don't let yourself get into a position of having your pills controlled very tightly, you need some wiggle room encase things get hard and you need to hold for a while.

Link to comment
Share on other sites

I'm always amazed that there are so many doctors in the US willing to play ball with this. As it means they are accepting the need for very, very gradual withdrawal. I've seen 5 doctors (including a shrink)  now in my city about my dependency, and not one of them will accept that these drugs are anything other than easy and quick to discontinue.
Link to comment
Share on other sites

I thank you so much for your help! I found one not too far from me and talked to the pharmacist. He said I needed to talk to my doctor, but he also gave me the name and number of a doctor he works with that helps people taper. He also congratulated me for getting off the drug. I sent my doc an email to see if he every worked with a compounding pharmacy. We'll see...
Link to comment
Share on other sites

And a leading addiction specialist. Dismissed withdrawal syndrome out of hand.

 

That's one thing I've learned! I have talked to a couple of doctors and numerous pharmacists and none of them had any knowledge of the withdrawal agony. Yep, I was advised to just drop off it. I have read this is a major issue with bentos.

Link to comment
Share on other sites

×
×
  • Create New...